# SDR QMLA2013062413089

- Difficulty date: June 24, 2013
- Submitted: July 3, 2013
- Operation: Air carrier
- Aircraft: N911TG
- Make and model: Bolkms BK117C1
- Aircraft serial: 7506
- Aircraft time: 8,572 hours
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 10531803
- Part serial: B2239
- Condition: Worn
- Location: Aft Tailboom
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE DAILY AIRWORTHINESS CHECK, A MISSING RIVET WAS FOUND IN THE AREA OF THE TAIL GEARBOX.  AFTER A CLOSER INSPECTION, NUMEROUS RIVETS WERE FOUND TO HAVE THE APPEARANCE OF STARTING TO BE "WORKING".  THE TAIL ROTOR HEAD/BLADE ASSY WAS REMOVED ALONG WITH THE TAIL GEARBOX FOR FURTHER INSPECTION. INSPECTION REVELED UP TO 37 RIVETS REQUIRING REPLACEMENT, RIVETS WERE REPLACED ACCORDING TO MFG DIRECTIONS AND STANDARD MX PRACTICES. AFTER RIVET REPLACEMENT AND DURING REASSEMBLY A CHECK OF THE TAIL ROTOR HEAD BEARINGS RESULTED IN FINDING A DEFECTIVE TEETER BOLT BEARING BUSHING REQUIRING REPLACEMENT OF THE TAIL ROTOR SHAFT.  WHEN THE SHAFT WAS REMOVED AN EXCESSIVE AMOUNT OF DAMAGE WAS DISCOVERED ON THE SPLINE AREA OF THE SHAFT AND A SIGNIFICANT AMOUNT OF METAL WAS FOUND IN THE SPLINES OF THE TAIL GEARBOX REQUIRING THE REPLACEMENT OF THE TAIL GEARBOX.
